MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad and wire used during the procedure were returned to csi for analysis.The oad driveshaft was damaged, deformed and cut and the distal driveshaft section and crown were not returned.The guide wire was destructively cut.The damage observed on the driveshaft and guide wire were determined to be due to handling and removal attempts.A review of the device data log showed that 17 of the 18 attempts to operate the oad resulted in a stall condition.It is possible that these stall events contributed to the reported event, however this could not be confirmed.When tested, the oad was found to have spun during all three speeds and functioned as intended.At the conclusion of the device analysis investigation the report that the oad became stuck in the vessel was not confirmed due to the condition of the returned device.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) became stuck in a bend in the severely calcified and tortuous 1.5-2 mm pedal loop.Glideassist was activated in an attempt to remove the device, followed by pulling on the device while it was spinning.The oad was unable to be removed.The sheath of the oad was cut in an attempt to advance it over the crown, however this was not successful.The patient was transferred to surgery and a below the knee amputation was performed.The patient was in stable condition.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key11724723
Report Number3004742232-2021-00154
Device Sequence Number3549968
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)221031(10)349372-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number349372-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Weight181